Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 314, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 27, 2006, 5:13 PM CDT for Daviess County, Martin County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2006, 5:13 PM CDT (22:13 UTC)
- Expired
- Sep 27, 2006, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Daviess County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 94 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 4:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 272213
SVRIND
INC027-101-272245-
/O.NEW.KIND.SV.W.0314.060927T2213Z-060927T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM CDT WED SEP 27 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 545 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED NEAR ODON...OR ABOUT 26 MILES NORTHEAST OF
PETERSBURG...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRANE AROUND 520 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3889 8703 3871 8719 3875 8692 3885 8670
3890 8671
$$
PUMA1 follow-up statement
000
WWUS53 KIND 272230
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT WED SEP 27 2006
INC027-101-272245-
/O.CON.KIND.SV.W.0314.000000T0000Z-060927T2245Z/
DAVIESS-MARTIN-
530 PM CDT WED SEP 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL DAVIESS AND NORTHERN MARTIN COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED OVER EAST CENTRAL DAVIESS COUNTY...OR ABOUT 23
MILES NORTHEAST OF PETERSBURG...MOVING EAST AT 20 MPH.
LAT...LON 3883 8695 3871 8719 3875 8692 3885 8670
3890 8671
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 1:46 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 27, 1:46 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 246 PM EDT WED SEP 27 2006 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN TONIGHT AND THURSDAY THEN AGAIN FOR FRIDAY NIGHT/SATURDAY. AT 18Z A COLD FRONT EXTENDED FROM AN AREA OF LOW PRESSURE IN LOWER MI INTO NORTHWEST INDIANA AND THEN SOUTHWEST IL. SCT SHRA WERE ALONG THE FRONT ACROSS THE NORTHWEST FORECAST AREA /FA/. UPPER TROF REMAINED WELL WEST OF THE FA. MODELS IN DECENT AGREEMENT FOR THE NEAR TERM. SIGNIFICANT DIFFERENCES ARISE BY SATURDAY AS NAM IS MUCH STRONGER WITH SURFACE LOW TO THE N. OTHER MODEL CONSENSUS IS FOR A WEAKER SOLUTION...AND NAM HAS BEEN OVERDOING THE STRENGTH OF SYSTEMS LATELY. WILL THUS GO CLOSE TO GFS SOLUTION. COLD FRONT WILL SWEEP ACROSS THE FA LATE THIS AFTERNOON AND THIS EVENING. ALTHOUGH DEWPOINTS ARE NOT THAT IMPRESSIVE /IN THE MID 50S/...WITH CURRENT HEATING AND FORCING FROM FRONT STILL EXPECT CONVECTION TO FIRE ALONG THE FRONT. BY 00Z BEST CHANCES FOR RAIN WILL BE ACROSS THE SOUTHEAST FA...SO WILL GO CATEGORICAL POPS THERE. WILL TAPER TO SMALL CHANCE POPS WELL BEHIND THE FRONT ACROSS THE NW FA. OVERNIGHT UPPER TROF WILL STILL BE TO THE WEST SO EXPECT CHANCE OF SHRA TO CONTINUE. WILL ONLY KEEP THUNDER MENTION IN THE FAR SOUTH WHERE SOME ELEVATED INSTABILITY MAY PERSIST. STRONG COLD ADVECTION OVERNIGHT WILL ALLOW TEMPERATURES TO FALL TO NEAR THE MAV NUMBERS IN THE UPPER 40S NW TO LOWER 50S SE. ON THURSDAY UPPER TROUGH WILL MOVE ACROSS THE FA. DECENT FORCING AS NOTED IN QVECTOR PLOTS WILL INTERACT WITH LINGERING MOISTURE TO PRODUCE SCATTERED SHOWERS. COLD ADVECTION WILL CONTINUE THROUGHOUT THE DAY. COULD BE SOME AFTERNOON SUN IN THE SOUTHWEST FA AS UPPER TROF EXITS AND SUBSIDENCE BEGINS. WITH PLENTY OF CLOUDS AND THE COLD ADVECTION...FEEL MAV/MET HIGH TEMPERATURES ARE TOO WARM ACROSS THE NORTHEAST HALF OF THE FA. ACROSS THE SOUTHWEST FA WHERE THERE MIGHT BE SOME SUN...MAV/MET NUMBERS ARE OK. FRIDAY WILL BE DRY AND COOL AS FA IS IN BETWEEN SYSTEMS. STRONG WARM ADVECTION BEGINS ALOFT FRIDAY NIGHT AND WILL INCREASE THE CLOUDS. BEST ISENTROPIC LIFT AND BEST MOISTURE WILL BE ACROSS THE NORTHWEST FA. ANY PRECIP WOULD HAVE TO MOISTEN UP THE DRY LOWER LEVELS BEFORE REACHING THE GROUND. GIVEN THE ABOVE...HAVE ADDED POPS TO THE NW FA BUT KEPT THEM IN THE SLIGHT CHANCE CATEGORY. NEXT FRONT MOVES ACROSS ON SATURDAY SO CHANCE POPS LOOK GOOD FOR SATURDAY AND SATURDAY NIGHT. GFS/ECMWF CONSISTENT IN BRINGING YET ANOTHER FRONT ON TUESDAY...SO HAVE ADDED POPS THERE TOO. && .AVIATION...DISCUSSION FOR 18Z TAFS. KIND-88D SHOWING AN AREA OF MOSTLY MODERATE RWS ACRS NRN IN AND CNTRL IL ASSCOCIATED WITH UPR IMPULSE DROPPING SE WITH THE INDIVIDUAL CELLS MOVING NE. IMPULSE TO MOV THROUGH EARLY THIS AFTERNOON...WHILE CD FNT FM JUST W OF ORD TO STL AT 15Z IS EXPECTED TO REACH LAF LATE THIS AFTERNOON AND IND AND BMG EARLY THIS EVE. MEANWHILE...MOSTLY SUNNY SKIES TO THE S OF THIS AREA OF RWS WL ALLOW THE ATMS TO DESTABILIZE WITH CAPES TO 1000 J/KG JUST PRIOR TO FROPA. IN ADDITION...MODELS BRING A COUPLE OF MORE IMPULSES ACRS THE TERMINALS THIS AFT AND EVE WHICH SHOULD HELP SPARK TRW ACTIVITY. WL WAIT TIL THE LAST MINUTE TO SEE IF WE CAN NAIL DOWN THE TIMING. OTHERWISE...MODEL TIMES SECS AND PLAN VIEWS SHOW AND END TO THE DEEP LIFT BY 04Z NEAR LAF TO 09Z NEAR BMG. WL END RWS. ALSO...TIME SECS SHOW INCREASING MOIST IN THE BNDRY LYR OVERNGT. NGM MOS HAS IFR CIGS OVERNGT. BASED ON UPSTREAM OBS ACRS IA AND WI...WL GO WITH MVFR CIGS OVERNGT AND CONTINUING THU MRNG. GUSTY SW WINDS SHIFTING TO THE NW AND DCRSG AFTER FROPA. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...CS AVIATION...KOCH
Hazardous weather outlook, Sep 27, 2:45 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT WED SEP 27 2006 INZ021-028>031-035>049-051>057-060>065-067>072-280800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 245 PM CDT WED SEP 27 2006 /345 PM EDT WED SEP 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...MAINLY SOUTH AND EAST OF A KOKOMO TO TERRE HAUTE LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE STORMS MAY PERSIST UNTIL MIDNIGHT EDT. AFTER MIDNIGHT EDT ISOLATED STORMS ARE POSSIBLE SOUTH OF A VINCENNES TO WINCHESTER LINE. THESE STORMS SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Sep 27, 4:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 9 S INDIANAPOLIS 39.65N 86.15W
09/27/2006 E0.88 INCH MARION IN NWS EMPLOYEE
&&
CPLocal storm report, Sep 27, 4:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 1 W SOUTHPORT 39.66N 86.14W
09/27/2006 E0.75 INCH MARION IN TRAINED SPOTTER
&&
CPLocal storm report, Sep 27, 4:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 7 SE INDIANAPOLIS 39.70N 86.05W
09/27/2006 E0.75 INCH MARION IN TRAINED SPOTTER
DIME SIZE HAIL AT COMPTON AND ARLINGTON
&&
CPLocal storm report, Sep 27, 4:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
550 PM EDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL BICKNELL 38.78N 87.31W
09/27/2006 M0.88 INCH KNOX IN EMERGENCY MNGR
NICKEL TO DIME SIZED HAIL REPORTED IN MANY LOCATIONS IN
NORTHERN KNOX COUNTY.
&&
OGRENLocal storm report, Sep 27, 4:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 W INDIANAPOLIS 39.78N 86.28W
09/27/2006 E0.75 INCH MARION IN PUBLIC
PEA TO DIME SIZE HAIL AT GIRLS SCHOOL AND ROCKVILLE RD.
&&
CPLocal storm report, Sep 27, 5:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL PLAINVILLE 38.80N 87.15W
09/27/2006 E0.75 INCH DAVIESS IN LAW ENFORCEMENT
PENNY HAIL AND POWER LINES DOWN FROM STRONG WINDS IN
PLAINVILLE
0558 PM HAIL ELNORA 38.88N 87.08W
09/27/2006 E0.75 INCH DAVIESS IN LAW ENFORCEMENT
PENNY SIZE HAIL AND POWER LINES DOWN FROM STRONG WINDS IN
ELNORA
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 3:14 PM CDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks | 46 min |
| Sep 27, 3:28 PM CDT | Severe Thunderstorm Warning | IND | Madison, Tipton | 32 min |
| Sep 27, 3:32 PM CDT | Severe Thunderstorm Warning | IND | Hendricks | 43 min |
| Sep 27, 3:36 PM CDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 39 min |
| Sep 27, 3:44 PM CDT | Severe Thunderstorm Warning | IND | Sullivan | 46 min |
| Sep 27, 3:53 PM CDT | Severe Thunderstorm Warning | IND | Hamilton | 30 min |
| Sep 27, 4:12 PM CDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 48 min |
| Sep 27, 4:36 PM CDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 39 min |
| Sep 27, 4:46 PM CDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Shelby | 44 min |
| Sep 27, 5:01 PM CDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 44 min |
| Sep 27, 5:05 PM CDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 55 min |
| Sep 27, 5:16 PM CDT | Severe Thunderstorm Warning | IND | Madison | 19 min |
| Sep 27, 5:42 PM CDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.